MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR RUGGLES DISTRACTION SCREW - STERILE - 12 MM - IN; N/A

INTEGRA NEUROSCIENCES PR RUGGLES DISTRACTION SCREW - STERILE - 12 MM - IN; N/A
Model Number R6367A
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during spinal surgery, the ruggles distraction screw - sterile - 12 mm (r6367a) fractured inside of the patient.Reportedly, three (3) screws were used, two (2) bent during use and one failed, completely fracturing off inside the patient¿s bone.The the distraction screw fragment remained in the patient and was unable to be removed.Following the event, the surgeon proceeded with the surgery and left the broken piece in the vertebrae.There was a delay of at least 30 minutes and prolonged exposure to anesthesia due to the delay in trying to get the broken piece out as well as multiple pins having to be opened due to the bending.It was reported that there was no complications to the patient post-procedure.
 
Additional Manufacturer Narrative
Six ruggles distraction screws (r6367a) was returned for evaluation: the device history record (dhr) of the reported finished goods lot 6683735 was reviewed, and no anomaly was reported during the packaging process.Furthermore, the reported condition is related to the distraction screw component part numbers rn2877-m / lot no.6305500 and 6305499.No quality events were issued to the finished goods lot or distraction screw component at integra añasco that could be related to the reported condition.Failure analysis: evaluation of the ruggles distraction screws found that one was missing the tip of the threads as was reported, and two more have threaded ends that appear slightly bent.Two of them also have a bend to their main shafts.Root cause analysis: it was noted that all six distraction screws received were from the same finished goods lot, but the screws themselves were from two different component lots.No abnormalities were found in the production of these distraction screws that could be related to the reported complaint.Additionally, no other complaints have been reported for any of the related finished goods lots.No manufacturing, workmanship, or material deficiency was identified for correction as a result of this complaint investigation.

Brand Name
RUGGLES DISTRACTION SCREW - STERILE - 12 MM - IN
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16765132
Report Number2648988-2023-00019
Device Sequence Number6182026
Product Code LXH
UDI-Device Identifier10381780025375
UDI-Public10381780025375
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberR6367A
Device Catalogue NumberR6367A
Device Lot Number6683735
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/18/2023
06/15/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date06/08/2023
06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown